Back to all discussions

Can hepatitis C cause random stomach pain? And is low appetite normal too?

  1. Hi Needy, thank you for sharing your question with the community. Hepatitis C can cause liver scarring and impacts the liver's ability to function, which can effect the stomach and abdominal area too. Some patients may experience ascites, which is a build-up of fluid in the abdomen and causes the stomach to swell or bloat. Though ascites aren't the only symptom of stomach pain from hep C, there could be other issues, including ulcers or varices. Stomach pain can lead to a low appetite.

    Have you been able to share the symptoms you're experiencing with a doctor? They may be able to run tests or otherwise help you identify the causes for your symptoms.

    Please know we're here with you for support.

    Best,
    Matt (Team Member)

    1. Hi Needy. As Matthew has said, hepatitis C can cause stomach upset even in those who are early stage. Hep C affects the entire body, not just the liver. I hope you have mentioned it to your physician. We always blame everthing on hep C and it may be something else entirely. I hope you get answers and can start to feel better quickly. (Sue, Community Moderator)

      or create an account to reply.